Aligning packed dependency trees: a theory of composition for distributional semantics

Weir, David, Reffin, Jeremy, Weeds, Julie and Kober, Thomas (2016) Aligning packed dependency trees: a theory of composition for distributional semantics. Computational Linguistics, 42 (4). pp. 727-761. ISSN 0891-2017

[img] PDF - Accepted Version
Available under License Creative Commons Attribution-NonCommercial No Derivatives.

Download (642kB)

Abstract

We present a new framework for compositional distributional semantics in which the distributional contexts of lexemes are expressed in terms of anchored packed dependency trees. We show that these structures have the potential to capture the full sentential contexts of a lexeme and provide a uniform basis for the composition of distributional knowledge in a way that captures both mutual disambiguation and generalization.

Item Type: Article
Additional Information: This is a pre-print version of the paper as accepted for publication in the Special Issue of Computational Linguistics on Formal Distributional Semantics
Schools and Departments: School of Engineering and Informatics > Informatics
Subjects: P Language and Literature > P Philology. Linguistics > P0098 Computational linguistics. Natural language processing
Q Science > QA Mathematics > QA0075 Electronic computers. Computer science
Related URLs:
Depositing User: Julie Weeds
Date Deposited: 16 May 2016 12:09
Last Modified: 07 Mar 2017 06:40
URI: http://sro.sussex.ac.uk/id/eprint/61020

View download statistics for this item

📧 Request an update
Project NameSussex Project NumberFunderFunder Ref
A Unified Model of Compositional and Distributional Semantics: Theory and ApplicationsG0853EPSRC-ENGINEERING & PHYSICAL SCIENCES RESEARCH COUNCILEP/IO37458/1